Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 29, 2014, 06:43:32 AM

Login with username, password and session length


Members
  • Total Members: 23066
  • Latest: MikeDH
Stats
  • Total Posts: 632190
  • Total Topics: 47870
  • Online Today: 227
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 158
Total: 162

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla I know this is risky, but can't find an answer. So I turn to here.  (Read 937 times)

0 Members and 1 Guest are viewing this topic.

Offline saddays

  • member
  • Posts: 1
I am reaching out in help.
My boyfriend just tested Positive for HIV, and is in serious condition, but the Dr, felt he didn't need to be hospitalized at this time. however, his weight has dropped 30lbs in 1 months, and he is very weak, barley walk and fevers every night. We are waiting for final blood work for CD4 counts, T Cell Counts and Strains to be sure what Regiment to place him on. His previous partner of 18 years died a few years ago from HIV related illness and left 2 months of Atripla left at his house, that was never disposed of. He is wanting to start taking this drug until the Dr prescribes something, which could be Atripla as well.
I think this is very foolish, but I see where he is coming from, he is in agonizing pain and suffering and weight loss and the Dr. says blood work is still 2 more weeks away. I am so afraid the time waiting is so dangerous. I don't know what to do , or what to tell him!
I could see it as a risk and or a benefit... I'm scared!

Offline cicero

  • Member
  • Posts: 66
Re: Atripla I know this is risky, but can't find an answer. So I turn to here.
« Reply #1 on: February 05, 2014, 11:13:09 PM »
Hi Saddays,

I think that anyone here would be reluctant to tell you yay or nay on this. I know it is awful for him to be suffering and just wanting some relief.  At any rate, even if he did start Atripla I don't think it would make him feel better right away...  But anyway, are you able to reach out to the doctor to see what he says about it?

"How could this happen to lovely me?" -Jacqueline Susann

Offline mecch

  • Member
  • Posts: 11,244
  • red pill? or blue pill?
Re: Atripla I know this is risky, but can't find an answer. So I turn to here.
« Reply #2 on: February 05, 2014, 11:26:53 PM »
Can we assume that if the doctor thought he was in danger, and can't risk the waiting time for all results, the doctor would not impose a waiting time.  Also, if your bf was in danger, the doctor might have kept him in hospital. Also, might also have prescribed antibiotics.  Etc. 

What is the the "agonising pain" that your bf has.

I was weak, and with night sweats, dropping a LOT of weight, when I was first infected and waiting to see if I needed meds, and which ones... But I wasn't in pain.  I'm worried because you say he's in pain.  More info, please?

Also, if you or your BF feel like he is gravely il, is it possible to go to the hospital and ask for attention....?  They will surely be able to confirm that there is no pneumonia, for example.  Now.  while waiting for the labs.

Soon enough, you will have the labs and the right medicine to start everything correctly.
« Last Edit: February 05, 2014, 11:29:52 PM by mecch »
ďFrom each, according to his ability; to each, according to his needĒ 1875 K Marx

Offline Miss Philicia

  • Member
  • Posts: 23,891
  • celebrity poster, faker & poser
Re: Atripla I know this is risky, but can't find an answer. So I turn to here.
« Reply #3 on: February 06, 2014, 12:13:01 AM »
Assuming there's no exaggeration due to anxiety going on with your boyfriend, if he is dire straits he should go to the emergency room. What kind of fevers are we talking about here -- what temperature, what duration? Weight loss isn't a great sign, but it's also not unusual -- PLUS it's only gone on for one month, not six. Is your boyfriend so sick that he's been in bed all week long and not gone to work for a single day?

Starting Atripla isn't going to solve anything immediately if he's developing some sort of opportunistic infection. If you think he's gravely ill, and you already know he was diagnosed and you can strictly rule out that he's having more something like panic attacks then take him to the emergency room.  Doing so would at least rule out if he has, for example, a cd4 count of 2 and something so dire going on that he would need to be admitted to the hospital.

In the end only the two of you can make this decision.

By the way, knowing that his last partner died of HIV a few years ago is it safe to assume that he tested HIV-negative after that? When was his last HIV test that showed a negative result? If it was in that time span the chances of his immune system being dire is unlikely. If he never bothered to test and was having unprotected sex with his ex-partner than yes, I would err towards worrying.
"Iíve slept with enough men to know that Iím not gay"

Offline 2tcells

  • Member
  • Posts: 76
Re: Atripla I know this is risky, but can't find an answer. So I turn to here.
« Reply #4 on: February 11, 2014, 09:46:13 PM »
Hey dont bash my cd4 of 2 jk. But anyways I dont think he should start taking a med for a couple ofweeks and possibly be switched to something else risking building a resistants to a med he might need later on in life. Right? If he feels like he is dieing like I did just goto the er. It will probably speed things up getting meds and the fluids they give u in the iv make you feel better when u cant eat or drink due to nausea.  Not matter what if ur in very bad pain or feel like your dieing goto the er.
7-4-13 diagnosed cd4- 2      vl-220,600
8-3-13                     cd4- 4      vl- 448
9-3-13                     cd4- 40    vl- ud
11-3-13                   cd4- 54    vl-ud
1-9-14                     cd4- 62    vl- 43
4-3-14                     cd4- 110  vl-ud yay!

Offline zach

  • Member
  • Posts: 1,242
Re: Atripla I know this is risky, but can't find an answer. So I turn to here.
« Reply #5 on: February 12, 2014, 01:04:56 AM »
it goes without saying, i'm not a doctor. but dont do it. bad idea all around. has he had a resistance profile ran yet? is he sure atripla will be the regimen he is ultimately put on? how old are the meds? seriously, couple years old at least right? lot of potential problems with what you're talking about. risk/reward doesn't seem to balance out here.

the mental side is a monster, but you're talking about this guy having full blown AIDS OIs and symptoms without enough data to support that. maybe jumping the gun there. 

just take it slow, take a deep breath, HIV will still be there in the morning. living with it isn't easy, but its not terrible either. its like an ugly dog.

your friend is HIV positive, but may not yet be full blown AIDS, either way, relax, let the doctors do their jobs. if he did test after his last partner passed, and was negative then, and has been infected in the last couple years, its doubtful but certainly not impossible that he's already developed full blown AIDS.

good luck to both of you. be there for him. more than anything else that is HUGE to have moral support through this process
« Last Edit: February 12, 2014, 01:15:49 AM by zach »

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.